NuvaRing Thin Patches, Emergency Contraceptives, Extreme Caution, Vcfs, Vitamin Intake
It took me 28 years to get on birth control and NuvaRing was the worst thing I could have taken as a first time BCer. I chose the ring b/c of its convenience and the fact that it was positively endorsed by my GYN. Previously, I relied upon condoms, VCFs ... more »
It took me 28 years to get on birth control and NuvaRing was the worst thing I could have taken as a first time BCer. I chose the ring b/c of its convenience and the fact that it was positively endorsed by my GYN. Previously, I relied upon condoms, VCFs and emergency contraceptives (when the condom broke). One of the first things I noticed on the NuvaRing were the night sweats. I felt like I was going through menopause and my finance handled it really well. I would wake up soaked! Again I am 28 years old!! On top of the night sweats, I would constantly wake up in the middle of the night and be exhausted during the day. My headaches were annoying & PAINFUL and my fiance constantly complained that I didn't want to have sex anymore. The ultimate deal breaker. THE HAIR LOSS!! I would lose strands at a time and thought it was due to stress at my job. However, my hair would come out in clumps every time I washed it. To make matters worse, I got a scheduled (touch-up) relaxer from my hair dresser and he was horrified. I went from long, gorgeous, layered hair to drastically THIN patches in the front of my temples. I guess chemical treatments (relaxers, color, etc.) don't work well if you're body isn't well adjusted to hormones. For African-Americans, I would encourage you to proceed with extreme CAUTION. I take great care of my hair and the ONLY reason I have hair left is that I have I have increased my vitamin intake and have limited any manipulation of my hair. Let me be clear, the excessive shedding has slowed down but it is still a HUGE factor for concern. After calling my GYN twice (the first time she told me that the ring could have shifted my hair into a resting phase) she has switched me to Loestrin (sp?). I will start that after I take the ring out next week. I was on NuvaRing for two months. For anyone looking to try NuvaRing as a first time BCer, I would strongly recommend against it.